Alert archive / Michigan / Special Weather Statements in 2012
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jul 1, 2012, 3:25 PM EDT for Cass County, Michigan. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2012, 3:25 PM EDT (19:25 UTC)
- Expired
- Jul 1, 2012, 4:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Northern Indiana
County Cass County, MI
The radar
The Northern Indiana radar (KIWX), 66 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.4 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 1587 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
330 WWUS83 KIWX 011925 SPSIWX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 325 PM EDT SUN JUL 1 2012 INZ004-005-MIZ077-078-012000- BERRIEN MI-CASS MI-ELKHART IN-ST. JOSEPH IN- 325 PM EDT SUN JUL 1 2012 ...STRONG THUNDERSTORMS MOVING TOWARD WESTERN CASS...SOUTHEASTERN BERRIEN...NORTHERN ST. JOSEPH AND NORTHWESTERN ELKHART COUNTIES... AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR NILES...OR NEAR BUCHANAN...MOVING EAST AT 20 MPH. WIND GUSTS TO 50 MPH AND PEA SIZE HAIL WILL BE POSSIBLE WITH THIS THUNDERSTORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... NILES... GEORGETOWN... GRANGER AND DOWAGIAC... ROSELAND... EDWARDSBURG... CASSOPOLIS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHERN INDIANA AND SOUTHWEST MICHIGAN AND NORTHWESTERN OHIO. LAT...LON 4202 8589 4166 8598 4169 8647 4201 8618 TIME...MOT...LOC 1925Z 277DEG 19KT 4180 8628 $$ MCS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 1, 1:52 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 1, 1:52 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 152 PM EDT SUN JUL 1 2012 .AVIATION/UPDATE... 18 UTC TAFS AND PRIOR/1219 PM ZFP UPDATE. INCRSD UPSTREAM CONVECTIVE ORGANIZATION AMID STRONG INSTABILITY PER RAP/SREF/MODIFIED SNDGS..NOTED EARLIER RAP PROG BIASED NEGATIVELY/UNDERESTIMATING WRT OBS MLCAPE. AT PRESENT POOL OF STRONG 3500-4500 J/KG MLCAPE LAID ACRS NRN INDIANA INTO WRN CWA. DEEP LAYER/EFFECTIVE SHEAR TO MODEST...WITH HIEST VALUES TO REMAIN WELL NORTH/NORTHEAST OF CWA IN ASSOCIATION WITH STRONGER NWRLY MID-TROPOSPHERIC FLOW. STILL MATURING COLD POOL MERGERS ASSOCD W/UPSTREAM CONVECTION TO PROVIDE PRIMARY DMG WIND THREAT LATE AFTN/ERLY EVE ACRS SWRN HALF OF CWA. INITIATION OF NRN IL CONVECTION COMMENCED RAPIDLY AROUND 1430 UTC NEAR KSQI PER OUTFLOW/PSBL GRAVITY WAVE EMISSION FROM ERLIER KOTM CONVECTIVE BEHEMOTH...AND ASSOCD MARKED INCRS SWRLY LLVL FLOW PER KDVN VWP. TIMING CONVECTION WITH BRIEF RESTRICTIONS DOWN INTO IFR MET RANGE WITH FAIRLY HIGH CONFIDENCE...INTO KSBN 19-21 UTC AND ABOUT AN HOUR THEREAFTER INTO KFWA WITH SUB-SEVERE GUSTS/SQUALLS NOTED WITH INIT ISSNC...AND MONITOR CONVECTIVE TRENDS FOR POTN INCRS TO GTE 50KTS GUSTS AS NEEDED. THEREAFTER VFR ANTICIPATED... SAVE FOR PSBL SHALLOW RADIATIONAL BR POTNL NEAR DAYBREAK PER WETTED GROUND/HIGH XOVER TEMPS. && .PREV DISCUSSION... /ISSUED 407 AM EDT SUN JUL 1 2012/ SHORT TERM...TODAY THROUGH MONDAY NIGHT A COMPLICATED SHORT TERM FORECAST IN REGARDS TO CONVECTIVE EVOLUTION...WITH OTHER CONCERN CENTERING ON THE ONGOING HEAT AND HUMIDITY THAT WILL AFFECT THE AREA THROUGH THE END OF THE WEEK. SCATTERED CONVECTION IS ONGOING THIS MORNING FROM CENTRAL ILLINOIS INTO WEST CENTRAL INDIANA ALONG STALLED WEAK BOUNDARY. MORE SUBSTANTIAL MCS FROM LAST EVENING CONTINUES TO DECAY WITH RAPIDLY WARMING CLOUD TOPS ACROSS NRN MISSOURI. A SECONDARY SMALLER MCS IN ADVANCE OF AN IMPRESSIVE SHORT WAVE TROUGH EVIDENT ON WATER VAPOR IMAGERY ACROSS THE NEBRASKA PANHANDLE...CONTINUES TO DIVE SOUTHEAST ACROSS NORTHEAST NEBRASKA BUT ALSO IN A WEAKENING STATE. MODEL GUIDANCE HAVING A TOUGH TIME RESOLVING STRENGTH/POSITION OF CONVECTIVELY ENHANCED VORTICITY MAXIMUM ASSOCIATED WITH THESE DECAYING SYSTEMS WITH INDIVIDUAL INITIALIZATIONS VASTLY DIFFERENT. THIS CONTINUES TO LEND SOME LOW CONFIDENCE TO CONVECTIVE EVOLUTION TODAY. HOWEVER...BACKING MID/UPPER LEVEL WINDS SHOULD TEND TO ADVECT THESE CONVECTIVELY INDUCED VORTS FROM SRN IOWA/NRN MISSOURI INTO CENTRAL ILLINOIS/WEST CENTRAL INDIANA THIS AFTERNOON. THIS MAY ALLOW FOR INTERACTION WITH AFOREMENTIONED LOW LEVEL BOUNDARY THAT SHOULD BEGIN TO CREEP NORTHWARD THIS AFTERNOON WITH AXIS OF HIGHER LOW LEVEL THETAE AIR SETTING UP FROM NORTHWEST ILLINOIS INTO CENTRAL INDIANA THIS AFTERNOON. THIS CORRIDOR SHOULD BE CHARACTERIZED BY MODERATE TO STRONG INSTABILITY ON THE ORDER OF 2000-3500 J/KG. STRONGER UPPER LEVEL NORTHWESTERLIES ASSOCIATED WITH LARGER SCALE SYNOPTIC SHORT WAVE DROPPING SOUTHEAST OUT OF THE NORTHERN PLAINS SHOULD ALSO INCREASE DEEP LAYER SHEAR FROM THE UPPER MIDWEST INTO THE SOUTHERN GREAT LAKES. CORRIDOR OF GREATEST INSTABILITY SHOULD EXIST ON THE SOUTHERN PERIPHERY OF THIS MORE PRONOUNCED SHEAR PROFILE...BUT NAM PROGS STILL SUGGEST 30 TO 35 KNOTS OF 0 TO 6 KM SHEAR ALONG THIS INSTABILITY AXIS. CONVECTIVE MODE STILL SOMEWHAT UNCLEAR AT THIS TIME WITH LOW CONFIDENCE IN THE STRENGTH OF CONVECTIVELY ENHANCED SHORT WAVES...AND WHETHER UPSCALE DEVELOPMENT WILL BE POSSIBLE GIVEN MORE MARGINAL/WEAKER LOW LEVEL SHEAR PROFILES. HIRES ARW HINTS AT POSSIBLE MCS DEVELOPMENT ALONG INSTABILITY CORRIDOR CLIPPING SOUTHWEST PORTIONS OF AREA THIS AFTERNOON BUT CONFIDENCE IN THIS SCENARIO REMAINS LOW. INSTABILITY PROFILES ALONE WARRANT CONTINUED SEVERE MENTION IN HWO THIS MORNING...AND GREATEST POTENTIAL STILL APPEARS TO BE ROUGHLY SOUTH OF THE ROUTE 30 CORRIDOR. HOWEVER WITH PLENTIFUL UNCERTAINTY REMAINING...WILL HOLD WITH ONLY LOW CHANCE POPS THIS AFTERNOON ACROSS THE SOUTH. HAVE MAINTAINED SLIGHT CHANCE POPS ACROSS THE NORTH WITH ISOLATED CONVECTION POSSIBLE ALONG LAKE BREEZE BOUNDARY THIS AFTERNOON...WHERE SOME LARGE SCALE LIFT IS ALSO POSSIBLE FROM AFOREMENTIONED LARGER SCALE SYNOPTIC SHORT WAVE ACROSS THE NORTHERN PLAINS. DID ADD LOW CHANCE OF THUNDER FOR THIS EVENING WITH MORE POTENT NEBRASKA SHORT WAVE THIS MORNING POSSIBLY AIDING IN ANOTHER AREA OF CONVECTION APPROACHING THE NORTHWEST PORTIONS LATER THIS EVENING...BUT INCREASING CIN SHOULD TEND TO DIMINISH THIS CHANCE TOWARD THE OVERNIGHT. WITH SLIGHT NORTHWARD CREEP OF LOW LEVEL BOUNDARY TODAY...HIGHS SHOULD BE A FEW DEGREES WARMER INTO THE MID 90S ACROSS THE SOUTH AND WITH FORECASTED UPPER 60S DEW POINTS...THIS WOULD PRODUCE NEAR HEAT ADVISORY CRITERIA WITH APPARENT TEMPS APPROACHING 100. CONVECTIVE DEBRIS/DEVELOPMENT ADDS FURTHER UNCERTAINTY WITH TEMPERATURE FORECAST AND GIVEN MARGINAL NATURE OF CURRENT FORECASTED APPARENT TEMPS WILL HOLD OFF ON ANY HEAT HEADLINES AT THIS TIME. ON MONDAY...UPPER TROUGH ACROSS CENTRAL CONUS WILL SHIFT EASTWARD ALLOWING FOR BUILDING HEIGHTS ACROSS THE REGION AND FURTHER SLIGHT NORTHWARD MIGRATION OF HIGHER LOW LEVEL THETAE AXIS ACROSS THE LOCAL AREA. WITH ADDITIONAL WEAK SHORT WAVES TOPPING THE RIDGE AND MODERATE TO STRONG INSTABILITY EXPECTED AGAIN MONDAY AFTERNOON...WILL KEEP LOW POPS GOING WITH POTENTIAL WEAK CAPPING ISSUES. HOWEVER...ANY CONVECTION ON MONDAY SHOULD BE MORE LOOSELY ORGANIZED GIVEN WEAKENING SHEAR PROFILES ASSOCIATED WITH THE RIDGE. MAY NEED TO CONSIDER HEAT HEADLINES ONCE AGAIN FOR MONDAY AFTERNOON. LONG TERM... /TUESDAY THROUGH SATURDAY/ UPPER LEVEL RIDGE WILL BEGIN TO SLOWLY EDGE ACROSS THE REGION AT THE START OF THE PERIOD. UNTIL FULLY TAKING CONTROL BY LATE WEDNESDAY INTO THURSDAY...REGION WILL REMAIN IN FAVORABLE LOCATION FOR MCS DEVELOPMENT TRAVERSING NW TO SE THROUGH THE FLOW. EXACT DETAILS AND TIMING OF WEAK DISTURBANCES OR MCV FOR LEFTOVER CONVECTION REMAIN DIFFICULT TO SORT OUT...RESULTING IN CONTINUATION OF SLGT CHC POPS FOR THE TIME BEING WITH AT LEAST ONE MORE SHOT FOR PRECIPITATION FOR THE AREA BEFORE FURNACE GETS TURNED BACK UP HIGHER AND TEMPERATURES CLIMB BACK WELL THROUGH THE 90S AND POSSIBLY REACH 100 OR HIGHER AGAIN BY THIS WEEKEND. HAVE WENT SLIGHTLY ABOVE ALLBLEND TAKING INTO ACCOUNT COOL BIAS (ALTHOUGH 00Z SETUP DIDN'T COME OUT OVERLY COLD). HEAT RELATED HEADLINES WILL LIKELY BE NEEDED AT SOME POINT IN THE LATER HALF OF THE FORECAST PERIOD. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...MARSILI LONG TERM...FISHER AVIATION/UPDATE...MURPHY
Hazardous weather outlook, Jul 1, 12:41 PM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 1241 PM EDT SUN JUL 1 2012 INZ003-012>018-020-022>027-032>034-OHZ024-021645- LA PORTE-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY- ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT- BLACKFORD-JAY-VAN WERT- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY... FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...VAN WERT... DELPHOS 1241 PM EDT SUN JUL 1 2012 /1141 AM CDT SUN JUL 1 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING. SOME THUNDERSTORMS MAY BE SEVERE WITH ISOLATED DAMAGING WIND GUSTS TO 65 MPH THE PRIMARY THREAT. ADDITIONALLY... BRIEF HEAVY DOWNPOURS AND HAIL UP TO ONE INCH ARE ALSO POSSIBLE. PEAK AFTERNOON HEAT INDEX READINGS ARE EXPECTED TO REACH INTO THE UPPER 90S TO AROUND 100. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY DURING THE AFTERNOON HOURS OF THE MONDAY THROUGH WEDNESDAY PERIOD. INTENSE HEAT IS ANTICIPATED DURING THE AFTERNOON HOURS OF THE TUESDAY THROUGH SATURDAY PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ004>009-MIZ077>081-OHZ001-002-004-005-015-016-025-021645- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER... HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...LIMA 1241 PM EDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS EVENING. WHILE AN ISOLATED SEVERE STORM IS POSSIBLE... THE GREATER CHANCE FOR SEVERE STORMS EXIST ALONG AND SOUTH OF A LAPORTE TO FORT WAYNE INDIANA TO LIMA OHIO LINE. PEAK AFTERNOON HEAT INDEX READINGS ARE EXPECTED TO REACH INTO THE MIDDLE TO UPPER 90S. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY DURING THE AFTERNOON HOURS OF THE MONDAY THROUGH WEDNESDAY PERIOD. INTENSE HEAT IS ANTICIPATED DURING THE AFTERNOON HOURS OF THE TUESDAY THROUGH SATURDAY PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-021645- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1241 PM EDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORM ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE. LOCALLY HIGH WINDS AND WAVES ARE POSSIBLE WITH ANY STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY DURING THE AFTERNOON OF THE MONDAY THROUGH WEDNESDAY PERIOD. STRONG GUSTY WINDS ARE POSSIBLE WITH ANY STORMS THAT OCCUR DURING THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Jul 1, 3:12 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
312 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL MONTICELLO 40.75N 86.76W
07/01/2012 E0.88 INCH WHITE IN TRAINED SPOTTER
NICKEL SIZED HAIL AND ESTIMATED 40 MPH WINDS.
&&
BENTLEYLocal storm report, Jul 1, 3:14 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
314 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND GST KINGSBURY 41.53N 86.70W
07/01/2012 M45 MPH LA PORTE IN TRAINED SPOTTER
PEA SIZED HAIL AS WELL.
&&
BENTLEYLocal storm report, Jul 1, 3:15 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
315 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND GST 2 ESE BREMS 41.33N 86.67W
07/01/2012 M53 MPH STARKE IN AWOS
&&
BENTLEYLocal storm report, Jul 1, 3:22 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
322 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND GST 2 WNW POTTAWATTOMIE PAR 41.74N 86.91W
07/01/2012 M71 MPH LMZ046 IN C-MAN STATION
&&
BENTLEYLocal storm report, Jul 1, 3:25 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
325 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM TSTM WND GST 1 W ROCHESTER 41.06N 86.24W
07/01/2012 E60 MPH FULTON IN AMATEUR RADIO
&&
BENTLEYSpecial weather statement, Jul 1, 3:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 325 PM EDT SUN JUL 1 2012 INZ004-005-MIZ077-078-012000- BERRIEN MI-CASS MI-ELKHART IN-ST. JOSEPH IN- 325 PM EDT SUN JUL 1 2012 ...STRONG THUNDERSTORMS MOVING TOWARD WESTERN CASS...SOUTHEASTERN BERRIEN...NORTHERN ST. JOSEPH AND NORTHWESTERN ELKHART COUNTIES... AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR NILES...OR NEAR BUCHANAN...MOVING EAST AT 20 MPH. WIND GUSTS TO 50 MPH AND PEA SIZE HAIL WILL BE POSSIBLE WITH THIS THUNDERSTORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... NILES... GEORGETOWN... GRANGER AND DOWAGIAC... ROSELAND... EDWARDSBURG... CASSOPOLIS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHERN INDIANA AND SOUTHWEST MICHIGAN AND NORTHWESTERN OHIO. LAT...LON 4202 8589 4166 8598 4169 8647 4201 8618 TIME...MOT...LOC 1925Z 277DEG 19KT 4180 8628 MCS
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:04 PM EDT | Special Weather Statement | IWX | White | 26 min |
| Jul 1, 2:02 PM EDT | Special Marine Warning | IWX | 118 min | |
| Jul 1, 2:10 PM EDT | Special Weather Statement | IWX | White | 35 min |
| Jul 1, 2:23 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Pulaski, Saint Joseph, Starke | 37 min |
| Jul 1, 2:24 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Grant, Miami, Wabash | 51 min |
| Jul 1, 2:44 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami, Pulaski, White | 46 min |
| Jul 1, 2:56 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, LaPorte, Marshall, Pulaski, Saint Joseph, Starke | 49 min |
| Jul 1, 2:59 PM EDT | Special Weather Statement | IWX | Wabash | 31 min |
| Jul 1, 3:16 PM EDT | Severe Thunderstorm Warning | IWX | Huntington, Wabash | 44 min |
| Jul 1, 3:27 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami, Wabash | 42 min |
| Jul 1, 3:34 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Marshall | 26 min |
| Jul 1, 3:43 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Huntington, Wells | 47 min |
| Jul 1, 3:59 PM EDT | Special Weather Statement | IWX | Huntington, Wabash | 31 min |
| Jul 1, 3:59 PM EDT | Severe Thunderstorm Warning | IWX | Jay | 46 min |
| Jul 1, 4:06 PM EDT | Special Weather Statement | IWX | LaGrange | 24 min |
| Jul 1, 4:13 PM EDT | Special Weather Statement | IWX | Allen, DeKalb, Noble | 32 min |
| Jul 1, 4:18 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Jay | 42 min |
| Jul 1, 4:25 PM EDT | Severe Thunderstorm Warning | IWX | LaGrange, Steuben | 50 min |
| Jul 1, 4:52 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Steuben | 38 min |
| Jul 1, 5:09 PM EDT | Severe Thunderstorm Warning | IWX | Fulton | 51 min |
| Jul 1, 5:21 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry, Williams | 54 min |
| Jul 1, 3:48 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Saint Joseph | 27 min |
| Jul 1, 4:12 PM EDT | Special Weather Statement | IWX | Saint Joseph | 33 min |
| Jul 1, 4:32 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Hillsdale | 43 min |
| Jul 1, 5:19 PM EDT | Flash Flood Warning | IWX | Branch, Hillsdale | 3 hr |
Nearby
Special Weather Statements in Michigan, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.